MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G43850
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) 2022.The customer reported that they accidentally implanted an expired device.The nurse that opened it forgot to look at the expiration date.The procedure was completed successfully with the expired device and the patient is fine.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) # p100022/s014.
 
Additional Manufacturer Narrative
Device evaluation the ziv6-35-80-7-30device of lot number c1575848 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review prior to distribution ziv6-35-80-7-30devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for ziv6-35-80-7-30 of lot number c1575848 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1575848.It should be noted that the instructions for use, ifu0043-9, states the following: ¿use the stent system prior to expiration date specified on the package¿.There is evidence to suggest the user did not follow the ifu.Root cause review a definitive root cause of user error was identified from the available information.It is known that the user did not check the expiry date before procedure, and as a result used an expired device.This is considered user error, as per the instructions for use, ifu0043-9, ¿use the stent system prior to expiration date specified on the package¿.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of the investigation on 20-may-2022.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14247814
Report Number3001845648-2022-00259
Device Sequence Number4445547
Product Code NIU
UDI-Device Identifier10827002438504
UDI-Public(01)10827002438504(17)220117(10)C1575848
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Model NumberG43850
Device Catalogue NumberZIV6-35-80-7-30
Device Lot NumberC1575848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown